Hail, Llano
- When
- November 21, 2:55 PM CST
- Where
- Llano County, 3 mi S of Oxford
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.550, -98.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 21, 11:39 AM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1139 AM CST SUN NOV 21 2004 .UPDATE... FLASH FLOOD THREAT CONTINUES AND WILL LIKELY UPDATE THE FORECAST EARLY THIS AFTERNOON TO EXTEND THE FLOOD WATCH THROUGH TOMORROW AFTERNOON. STATIONARY FRONT WILL ERODE SOME DURING THE DAY TO CREATE A BROADER FLASH FLOOD THREAT EXPANDING NORTHWARD INTO THE SAT METRO AREA IN THE NEXT HOUR. THIS THREAT WILL LIKELY PERSIST AND EXPAND NORTHWARD INTO THE EASTERN HILL COUNTRY LATE TODAY WITH HIGHEST TOTALS STILL EXPECTED ALONG AND EAST OF THE I-35 CORRIDOR. LOCALLY HEAVY AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING OVER THE HILL COUNTRY WITH 2 TO 5 INCHES POSSIBLE ALONG AND EAST OF THE I-35 CORRIDOR. WE HAVE ALSO UPDATED THE HWO TO MENTION SVR THREAT AND ISOLATED TORNADOES WITH THE HIGHEST THREAT THIS AFTERNOON AND EARLY THIS EVENING. MIXING OF WARMER SURFACE TEMPS WILL ENHANCE THE TORNADO THREAT, AND THE 20 DEG 700-500 MB LAPSE RATES ARE REASONINGS FOR THE INCREASED HAIL THREAT. THUS SVR THREAT WILL BE MENTIONED IN THE ZONES THROUGH AT LEAST THIS EVENING. LATER TONIGHT THE FLOOD THREAT COULD BECOME MORE DANGEROUS AND AREA SPECIFIC AS THE RAIN COOLED AIR WILL INTERACT WITH THE PERSISTENT SURFACE LOW OVER THE RIO GRANDE TO STRENGTHEN FRONTAL CONVERGENCE. LOCATION IS UNKNOWN BUT MODELS SUGGEST A NORTHWARD SHIFT ALBEIT A BIT TO AGRESSIVE. CURRENT THINKING, THOUGH IN LOW CONFIDENCE, IS A BLEND OF MODEL DATA WITH THE PERSISTENCE SEEN FROM LAST NIGHTS ACTIVITY OF A MESOSCALE FEATURE SETTING UP GENERALLY ALONG A PEARSALL TO LAGRANGE LINE. IF THIS HAPPENS, ANOTHER BULLSEYE OF AROUND 10 INCHES MAY OCCUR SOMEWHERE NEAR THAT BOUNDARY BY THIS TIME MONDAY. THE ONLY GOOD NEWS AT THIS TIME IS AN INCREASING TREND IN THE MODEL DATA FOR DECREASED POPS DURING THE DAY TUESDAY, BUT WILL ADDRESS THIS IN THE AFTERNOON PACKAGE. && .PREV DISCUSSION... STATIONARY FRONT ALONG MID-UPPER COAST THIS MORNING REMAINS FOCUS FOR MODERATE RAINFALL OVER THE SERN COUNTIES. BIG DISAGREEMENT BETWEEN EXTREMELY WET GFS AND MUCH DRIER ETA. AT THIS TIME NO EVIDENCE IS SEEN OF STRONG VORT MAX DEVELOPED BY GFS BY 18Z OVER MEXICO AND LIFTED NEWD INTO CENTRAL ZONES. BUT ETA IS OBVIOUSLY TOO DRY IN LOW LEVELS. AND...AS WINDS AT AND BELOW H8 LEVEL BECOME SELY THRU THE AFTN...THE FRONTAL BOUNDARY WILL LIFT SLOWLY NWD AS ISENT LIFTING SPREADS TSHRA ACROSS THE ALREADY SOAKED SOILS OF THE WATCH AREA. WILL ADD ERN HILL COUNTRY TO CURRENT FF WATCH CONFIGURATION VALID THRU 6 PM. GFS MAINTAINS A THREAT OF HEAVY RAIN OVER THE SAME AREA TONIGHT AND THEN SHIFTS MAX AREA SLOWLY NEWD MONDAY INTO MONDAY NIGHT. DAY SHIFT MAY NEED TO ADJUST WATCH AREA FURTHER WEST TONIGHT. WILL CONTINUE HIGH POPS WITH LITTLE DIURNAL TEMP CHANGES THRU MONDAY. SFC LOW WITH NEXT COLD FRONT SHOULD FORM IN WRN TX TUE MORNING... TRACKING NEWD THRU THE DAY AND DRAGGING A DRY LINE ACROSS SC TX IN THE MORNING. COLDER AIR WILL FILTER SWD INTO AREA WED NITE. THAT WILL SIGNAL THE END OF THE RAIN THRU THIS PACKAGE. MIN TEMPS WILL FALL INTO THE 30S AND 40S AS HIGHS HOLD IN THE 60S. THEN BY THE WEEKEND...BOTH HIGHS AND LOWS WILL BEGIN TO WARM. && .EWX WATCHES/WARNINGS/ADVISORIES...FFA THROUGH 6 PM ALONG AND EAST OF A LLANO TO MOUNTAIN HOME TO PEARSALL LINE. && 18/01
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 3 NE CUERO 29.12N 97.25W
11/21/2004 DEWITT TX AMATEUR RADIO
HWY 766 CLOSED.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1212 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
DANVILLE AV AT OVERBROOK CLOSED.
1207 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
MCNEEL RD AT OVERBROOK CLOSED.
1216 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
SEGUIN RD AT SALADO CREEK CLOSED.
&&
DCTXZ205-207-223>225-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1240 PM CST SUN NOV 21 2004 ...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES UNTIL 315 PM... ...FLASH FLOOD WARNING IN EFFECT FOR BEXAR...LAVACA...AND DE WITT COUNTIES UNTIL 245 PM... ...A FLOOD WATCH FOR FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 6 PM FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... AT 1235 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM NORTHEAST SAN ANTONIO TO SEGUIN TO FLATONIA MOVING NORTHEAST AT 25 MPH. THIS LINE OF STORMS WAS MOVING INTO COMAL COUNTY NEAR GARDEN RIDGE AND NEW BRAUNFELS AND TOWARD SAN MARCOS BY AROUND 130 PM. HEAVY RAINS OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED CAUSING RAPID RISES ON LOW WATER CROSSINGS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
TXZ191-193-205>208-223>225-212030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 140 PM CST SUN NOV 21 2004 ...SEVERE THUNDERSTORM WARNING IN EFFECT FOR FOR BASTROP COUNTY UNTIL 215 PM... ...FLASH FLOOD WARNING IN EFFECT FOR BEXAR...LAVACA...AND DE WITT COUNTIES UNTIL 245 PM... ...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES UNTIL 315 PM... ...FLASH FLOOD WARNING IN EFFECT FOR COMAL COUNTY UNTIL 345 PM... ...FLASH FLOOD WARNING IN EFFECT FOR HAYS...BASTROP AND CALDWELL COUNTIES UNTIL 400 PM... ...A FLOOD WATCH FOR FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 6 PM FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH TONIGHT AND INTO MONDAY SHORTLY.
TXZ188-190>193-205>208-221>225-212115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 215 PM CST SUN NOV 21 2004 ...SEVERE THUNDERSTORM WARNING FOR FOR BASTROP COUNTY ALLOWED TO EXPIRE... ...FLASH FLOOD WARNING IN EFFECT FOR BEXAR...LAVACA...AND DE WITT COUNTIES UNTIL 245 PM... ...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES UNTIL 315 PM... ...FLASH FLOOD WARNING IN EFFECT FOR COMAL COUNTY UNTIL 345 PM... ...FLASH FLOOD WARNING IN EFFECT FOR HAYS...BASTROP AND CALDWELL COUNTIES UNTIL 400 PM... ...FLASH FLOOD WARNING IN EFFECT FOR GILLESPIE AND BLANCO COUNTIES UNTIL 445 PM... ...FLASH FLOOD WARNING IN EFFECT FOR WILSON AND KARNES COUNTIES UNTIL 500 PM... ...A FLOOD WATCH FOR FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 4 PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS...
TXZ172-173-188-190>194-205>209-221>225-212130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CST SUN NOV 21 2004 ...SEVERE THUNDERSTORM WARNING FOR FOR BLANCO COUNTY UNTIL 315 PM... ...FLASH FLOOD WARNING FOR BEXAR...LAVACA...AND DE WITT COUNTIES HAS BEEN ALLOWED TO EXPIRE... ...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES UNTIL 315 PM... ...FLASH FLOOD WARNING IN EFFECT FOR COMAL COUNTY UNTIL 345 PM... ...FLASH FLOOD WARNING IN EFFECT FOR HAYS...BASTROP AND CALDWELL COUNTIES UNTIL 400 PM... ...FLASH FLOOD WARNING IN EFFECT FOR GILLESPIE AND BLANCO COUNTIES UNTIL 445 PM... ...FLASH FLOOD WARNING IN EFFECT FOR WILSON...KARNES...LEE AND FAYETTE COUNTIES UNTIL 500 PM... ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR TRAVIS AND WILLIAMSON COUNTIES UNTIL 445 PM... ...A FLOOD WATCH FOR FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 4 PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... ALTHOUGH THE FLASH FLOOD WARNING FOR BEXAR...LAVACA AND DE WITT COUNTIES WERE ALLOWED TO EXPIRE...SOME RESIDUAL FLOODING MAY CONTINUE FOR THE HEAVY RAINS THAT FELL EARLIER THIS AFTERNOON...SO CAUTION IS STILL ADVISED.
The Austin/San Antonio radar (KEWX), 114 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428201.